Alert archive / California / Flash Flood Warnings in 2007
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 31, 2007, 2:34 PM PDT for San Diego County, California. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2007, 2:34 PM PDT (21:34 UTC)
- Expired
- Aug 31, 2007, 4:30 PM PDT
- In force
- 116 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 665 J/kg
- Mixed-layer CIN
- -493 J/kg
- Mixed-layer LCL
- 1482 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 312134
FFWSGX
CAC073-312330-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
234 PM PDT FRI AUG 31 2007
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA...
THIS INCLUDES THE CITY OF RAMONA...
* UNTIL 430 PM PDT
* AT 226 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3287 11691 3343 11711 3342 11642 3311 11654
3279 11635 3276 11682
TIME...MOT...LOC 2134Z 180DEG 0KT 3322 11680
$$
DVA3 follow-up statements
000
WGUS76 KSGX 312207
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
308 PM PDT FRI AUG 31 2007
CAC073-312330-
SAN DIEGO CA-
308 PM PDT FRI AUG 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...
AT 300 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3287 11691 3343 11711 3342 11642 3311 11654
3279 11635 3276 11682
TIME...MOT...LOC 2208Z 180DEG 0KT 3322 11680
$$
DVA000
WGUS76 KSGX 312239
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 PM PDT FRI AUG 31 2007
CAC073-312330-
SAN DIEGO CA-
339 PM PDT FRI AUG 31 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM PDT FOR
CENTRAL SAN DIEGO COUNTY...
AT 334 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PALOMAR
MOUNTAIN.
IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS
FLOWS IN RECENT BURN AREAS.
RESIDENTS AND MOTORISTS IN AND BELOW RECENTLY BURNED AREAS SHOULD BE
ALERT TO HEAVY MUD AND DEBRIS FLOWS WHICH MAY BLOCK ROADS AND
CULVERTS. POTENTIALLY DANGEROUS FLOODING AND PROPERTY LOSS COULD
RESULT IN AREAS WHERE RUNOFF IS RESTRICTED OR BLOCKED.
LAT...LON 3287 11691 3343 11711 3342 11642 3311 11654
3279 11635 3276 11682
TIME...MOT...LOC 2239Z 180DEG 0KT 3322 11680
$$
DVA000 WGUS76 KSGX 312322 FFSSGX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SAN DIEGO CA 420 PM PDT FRI AUG 31 2007 CAC073-312330- SAN DIEGO CA- 420 PM PDT FRI AUG 31 2007 ...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE 430 PM PDT FOR CENTRAL SAN DIEGO COUNTY... THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT AT 430 PM. HOWEVER...ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH 6 PM. LAT...LON 3287 11691 3343 11711 3342 11642 3311 11654 3279 11635 3276 11682 TIME...MOT...LOC 2320Z 180DEG 0KT 3322 11680 $$ DVA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 1:25 PM PDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 31, 1:25 PM PDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
125 PM PDT FRI AUG 31 2007
.SYNOPSIS...
STRONG HIGH PRESSURE ALOFT WILL BRING HOT WEATHER THROUGH THE LABOR
DAY WEEKEND. MOISTURE AND INSTABILITY WILL BRING A CHANCE OF SHOWERS
AND THUNDERSTORMS. HEAVY RAINFALL AND LOCAL FLOODING WILL BE
POSSIBLE FROM SOME OF THE STORMS. COOLER AND LESS HUMID WEATHER IS
EXPECTED BY THE MIDDLE OF NEXT WEEK.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
&&
SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED RAPIDLY TODAY AND
CONTINUE AT 20Z THIS AFTERNOON. THEY HAVE MAINLY BEEN OVER THE
MOUNTAINS...BUT EASTERLY WINDS ALOFT ARE EXPECTED TO PUSH A FEW OFF
INTO THE VALLEYS LATER THIS AFTERNOON AND THIS EVENING. THE 12Z
MIRAMAR SOUNDING SHOWS A VERY MOIST AND UNSTABLE ATMOSPHERE WITH
WEAK WINDS ALOFT...SO LOCAL FLASH FLOODING WILL BE POSSIBLE FROM THE
HEAVIER CELLS THAT DEVELOP. IN ADDITION...A FEW WILL CONTAIN HAIL.
SURFACE PRESSURE GRADIENTS REMAIN QUITE WEAK AND EVEN OFFSHORE TO
THE NORTH WHICH IS CONTRIBUTING TO THE VERY WARM CONDITIONS JUST
INLAND FROM THE COAST. DEWPOINTS IN THE 50S AND 60S WILL KEEP
RELATIVE HUMIDITY RATHER HIGH AND OVERNIGHT MINIMUMS ELEVATED.
EXPECT MORE UNCOMFORTABLY HOT AND HUMID DAYS...ESPECIALLY JUST
INLAND FROM THE COAST THROUGH LABOR DAY. WEAK OFFSHORE GRADIENTS
WILL LIKELY DELAY SEA BREEZE ONSET IN THE MORNINGS...ALLOWING
TEMPERATURES OVER THE COAST AND COASTAL VALLEYS TO RISE RAPIDLY
AFTER SUN UP. EXCESSIVE HEAT WARNING IS IN EFFECT FOR THE
VALLEYS...BUT ALL AREAS EXCEPT THE IMMEDIATE COAST WILL BE QUITE
WARM AND THE WARNING MAY NEED TO BE EXTENDED INTO THE MOUNTAINS AND
DESERTS OVER THE WEEKEND IF TEMPERATURES AND HUMIDITY RISE MUCH
FURTHER. AT THIS POINT THE GFS SHOWS A SLIGHT WEAKENING OF THE UPPER
HIGH OVER THE AREA SO WILL HAVE TO MONITOR.
A FLASH FLOOD WATCH IS IN EFFECT FOR ALL AREAS EXCEPT THE COAST
THROUGH 8 PM THIS EVENING AND MAY NEED TO BE EXTENDED IF CONVECTION
PERSISTS PAST SUN DOWN. THE ATMOSPHERE IS EXPECTED TO REMAIN VERY
MOIST AND UNSTABLE WITH A SLOW EAST DRIFT OF THE WINDS ALOFT. ANY
THUNDERSTORMS THAT DEVELOP OVER THE MTNS COULD MOVE OVER THE
FOOTHILLS AND VALLEYS...AND HAVE A BETTER CHANCE OF AFFECTING THE
COASTAL AREAS AFTER DARK.
MODELS INDICATE A GRADUAL DRYING THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK...BUT A THREAT OF SCATTERED THUNDERSTORMS WILL CONTINUE AT
TIMES. CONTINUED HOT THROUGH AT LEAST MON...THEN COOLING AS THE
UPPER HIGH BREAKS DOWN AND STRONG ONSHORE FLOW DEVELOPS IN
ASSOCIATION WITH A THROUGH MOVING THROUGH THE PACIFIC NW.
&&
.AVIATION...
311930Z...MAIN ISSUE REMAINS THE THUNDERSTORM ACTIVITY OVER THE
MOUNTAINS AND ADJACENT DESERT AND VALLEY AREAS THROUGH THIS
AFTERNOON. THUNDERSTORMS SHOULD BE ISOLATED WITH BASES AT OR ABOVE
FL080 WITH TOPS TO FL400 AT TIMES. EXPECT MOST ACTIVITY TO SUBSIDE
BY SUNSET. THUNDERSTORM ACTIVITY IS EXPECTED TO FLARE UP AGAIN BY
AFTERNOON ON SATURDAY.
MAXIMUM TEMPERATURES ON SATURDAY SHOULD BE SIMILAR TO TODAY EXCEPT
FOR SOME DECREASE NEAR THE COAST. TEMPERATURES SATURDAY AFTERNOON
SHOULD BE BETWEEN 25 AND 30 DEGREES C AT KSAN AND KSNA...40 TO 43
DEGREES C AT KONT...AND 45 TO 48 DEGREES C AT KPSP.
THE MARINE LAYER IS QUITE SHALLOW AND SHOULD NOT POSE A PROBLEM TO
ANY OF THE COASTAL AIRPORTS TODAY. A WEAK COASTAL EDDY IS EXPECTED
TO DEVELOP TONIGHT WHICH SHOULD DEEPEN THE MARINE LAYER SOMEWHAT BY
MORNING. STRATUS IS NOT EXPECTED TO BE A PROBLEM AT ANY OF THE
COASTAL AIRPORTS OVERNIGHT ALTHOUGH SOME COULD DEVELOP ALONG THE
IMMEDIATE COAST OF SAN DIEGO COUNTY BY SUNRISE. HORTON
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...EXCESSIVE HEAT WARNING THROUGH 7 PM PDT THIS EVENING FOR
ORANGE COUNTY COASTAL PLAIN-SAN BERNARDINO AND RIVERSIDE COUNTY
VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY VALLEYS.
FLASH FLOOD WATCH FOR THE VALLEYS...MOUNTAINS AND DESERTS
THROUGH 8 PM...SEE LAXFFASGX.
PZ...NONE.
&&
PUBLIC...JAD
AVIATION/MARINE...HORTON
NWS ON THE WEB AT WEATHER.GOV/SANDIEGOHazardous weather outlook, Aug 31, 1:05 PM PDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 105 PM PDT FRI AUG 31 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-010100- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 105 PM PDT FRI AUG 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT FLASH FLOOD WATCH IS IN EFFECT FOR THE MOUNTAINS...DESERTS...AND VALLEYS THROUGH THIS EVENING. PLEASE SEE LAXFFASGX FOR DETAILS. THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. WHERE THUNDERSTORMS DO DEVELOP GUSTY WINDS ...DANGEROUS CLOUD TO GROUND LIGHTNING...AND HAIL IS LIKELY ALSO. EXCESSIVE HEAT WARNING FOR THE INLAND VALLEYS AND FOR FAR INLAND PORTIONS OF ORANGE COUNTY FOR THIS AFTERNOON. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT DAYTIME WEATHER FOR INLAND AREAS THROUGH LABOR DAY. CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE IN THE MOUNTAINS AND DESERTS. FOR SATURDAY FOR THE MOUNTAINS AND DESERTS...THE FLASH FLOOD POTENTIAL IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE. FOR THE INLAND VALLEYS FOR SATURDAY...THE FLASH FLOOD POTENTIAL IS LOW...THE RISK OF FLASH FLOODING IS MINIMAL. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS REQUESTED THROUGH EARLY THIS EVENING. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. CLARK/JAD
In the hours before
Local storm report, Aug 31, 2:04 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
204 PM PDT FRI AUG 31 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM FLOOD BIG BEAR CITY 34.27N 116.85W
08/31/2007 SAN BERNARDINO CA TRAINED SPOTTER
FLOODING AND DEBRIS FLOWS ON HWY 18 AND HWY 38 NR BALDWIN
LAKE DUE TO THUNDERSTORM AND HEAVY RAIN.
&&
NISLAThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 9:12 PM PDT | Excessive Heat Watch | SGX | Riverside, San Bernardino, San Diego | 7 hr |
| Aug 31, 3:49 AM PDT | Excessive Heat Warning | SGX | Riverside, San Bernardino, San Diego | 15 hr |
| Aug 31, 7:17 AM PDT | Flash Flood Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 13 hr |
| Aug 31, 12:59 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 1:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 65 min |
| Aug 31, 1:12 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 1:19 PM PDT | Flash Flood Warning | SGX | San Diego | 116 min |
| Aug 31, 2:27 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 2:30 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 2:52 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 53 min |
| Aug 31, 3:10 PM PDT | Severe Thunderstorm Warning | SGX | Riverside, San Bernardino | 65 min |
| Aug 31, 3:45 PM PDT | Flash Flood Warning | SGX | San Bernardino | 2 hr |
| Aug 31, 3:54 PM PDT | Flash Flood Warning | SGX | Riverside | 2 hr |
| Aug 31, 4:17 PM PDT | Flash Flood Warning | SGX | Riverside | 118 min |
Nearby
Flash Flood Warnings in California, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.